Total cholesterol is 152, but HDL is only 2 following start of Pravastatin
I am a 39 year old, female. I was put on Pravastatin about 9 weeks ago as my cholesterol had gone from 190 to 225 from the previous year. I have a family history of heart disease (my father passed away after a second heart attack at 53). I was diagnosed with hypothyroidism 2 years ago and was placed on Levoxyl (75mg) and my levels have remained normal. I went to have my cholesterol checked after taking the pravastatin for 9 weeks. My total cholesterol dropped from 225 to 152, but what seriously concerns me is that my HDL dropped from 54 to 2 mg/dL!!! I just go the news last night and my doctor didn't seem overly concerned. He said I could go off the pravastatin and see how my numbers were with diet and exercise alone. I have been on a good routine with proper diet and regular exercise and I am at the low end of my healthy weight. I have low to normal blood pressure. Anyway, searching for info on this today, I can't find anyone with such low LDL levels but the term "dangerously low" pops up for women with HDL less than 40. I ordered an elliptical today to increase my aerobic activity, as I often skip the walks due to bad weather. I have decided not to take the Pravastatin - although I will discuss this with my doctor. But my ratio was better with a total of 225 to an HDL of 54 then it is to have a total of 152 to 2. Any thoughts, comments or advice would be welcome. I am pretty laid back, but this is freaking me out!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.